Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 364, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 19, 2003, 5:43 PM EDT for Hancock County, Washington County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 19, 2003, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, GA, Washington County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 192143 SVRATL GAC141-303-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA NORTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 615 PM EDT * AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LINTON MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DEEPSTEP. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3312 8310 3294 8301 3303 8266 3336 8283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:30 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 19, 5:30 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SAT JUL 19 2003 ...210 PM EDT PUBLIC FORECAST DISCUSSION... WILL KEEP POPS GOING INTO THIS EVENING AND THEN AGAIN SUNDAY AFTERNOON AND EVENING AS DAYTIME HEATING AND ENOUGH LOW LEVEL MOISTURE COMBINE TO FORM SCATTERED THUNDER. NOT MUCH CHANGE TO THE EXTENDED. POPS STILL LOOKING GOOD FOR TUESDAY THROUGH THURSDAY AS A COLD FRONT DROPS INTO THE STATE AND LINGERS FOR A COUPLE OF DAYS UNTIL THE UPPER TROUGH SHARPENS OVER THE ERN U.S. STUCK PRETTY CLOSE TO MOS TEMPS. .PRELIMINARY POINT TEMPS/POPS... KATL 70 89 71 87 / 30 20 20 30 KAHN 70 90 70 88 / 30 20 20 30 KGVL 67 88 69 86 / 30 20 20 30 KRMG 68 90 69 90 / 30 20 20 30 KCSG 73 91 73 90 / 50 30 20 30 KMCN 71 91 72 90 / 50 30 20 30 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. ...530 PM EDT AVIATION DISCUSSION... SAME BASIC PATTERN EXPECTED TO CONTINUE NEXT 24 HOURS. BEST MOISTURE CONVERGENCE AND DEEPEST TROPICAL MOISTURE ACROSS SOUTHERN PORTION OF CWA...GENERALLY ALONG/SOUTH OF A CSG-MCN-AGS LINE. EFFICIENT RAIN PRODUCERS AND ISOLATED PULSE SEVERE AGAIN TODAY. MORE OF THE SAME EXPECTED FOR SUNDAY...WITH JUST SLIGHTLY LESS COVERAGE SUNDAY. PERSISTENCE BEST FORECAST. BERMUDA HIGH REMAINS IN PLACE...SO SW WINDS 5-10 KTS DAYTIME...0-5 KTS NIGHT. AREAS OF FOG AND LOW CLOUDS WITH IFR CIGS/VSBYS 09Z-14Z TIME FRAME...ESPECIALLY IN AREAS WHERE RAIN OCCURS LATE IN THE DAY OR EVENING. 17/RAB
Hazardous weather outlook, Jul 19, 6:15 AM EDT, 11 hours 28 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING IN NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK BOUNDARY AT LOW LEVELS OF THE ATMOSPHERE WILL REMAIN STATIONARY OVER TENNESSEE AND NORTHERN GEORGIA THROUGH THE DAY. SOUTH OF THIS BOUNDARY...ABUNDANT MOISTURE WILL POOL AND PROVIDE A FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS. .PRIMARY HAZARD... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH AND CENTRAL GEORGIA TODAY. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND FLOODING RAINS BEING THE PRIMARY THREATS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. ALTHOUGH THUNDERSTORMS WILL BE SCATTERED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...THE MOST INTENSE STORMS SHOULD BE CONFINED TO AN AREA SOUTH OF A LINE FROM ROME TO BLAIRSVILLE. THUNDERSTORMS WILL BEGIN FORMING LATE THIS MORNING IN NORTHWEST GEORGIA AND THEN SPREAD INTO CENTRAL GEORGIA DURING THE AFTERNOON. .DISCUSSION... THE AIRMASS OVER GEORGIA THESE PAST FEW DAYS HAS CHANGED LITTLE. THEREFORE...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE SCATTERED OVER THE AREA. INSTABILITY WILL BE GREATEST WITH THE AFTERNOON HEATING SOUTH OF A BOUNDARY LYING ACROSS TENNESSEE THIS MORNING. CAPE VALUES OF 2000 ARE LIKELY. WIND PROFILES AND DRY AIR AT MID-LEVELS WILL AID IN SOME OF THESE THUNDERSTORMS PRODUCING MICROBURST WINDS UP TO 60 MPH AND SMALL HAIL. WITH THE ABUNDANT MOISTURE...LOCAL FLOODING IS ALSO POSSIBLE. ANY SEVERE STORMS WILL BE ISOLATED IN NATURE AND BRIEF IN DURATION. .FOR SPOTTERS... DUE TO THE ISOLATED AND PULSE-TYPE NATURE OF THE SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...IF THE STORMS BECOME BETTER ORGANIZED...LIMITED ACTIVATION MAY BE NECESSARY. .DAY TWO THROUGH DAY SEVEN... THUNDERSTORMS ARE WEATHER EXPECTED EACH DAY NEXT WEEK EXCEPT FRIDAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 19, 3:57 PM EDT, 1 hour 46 minutes before
GAZ076-192030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT SAT JUL 19 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN JEFFERSON COUNTY UNTIL 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF WRENS...MOVING SOUTHEAST AT 20 MPH. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS WRENS...WRENS MEMORIAL AIRPORT AND MATTHEWS THROUGH 430 PM.
Special weather statement, Jul 19, 4:23 PM EDT, 1 hour 20 minutes before
GAZ078-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT SAT JUL 19 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN HARRIS COUNTY UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE FRANKLIN D ROOSEVELT STATE PARK...MOVING SOUTH AT 5 MPH. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED AS THIS STORM MOVES ACROSS THE PINE MOUNTAIN VALLEY AREA THROUGH 5 PM.
Special weather statement, Jul 19, 4:35 PM EDT, 1 hour 8 minutes before
GAZ060-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT SAT JUL 19 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN PUTNAM COUNTY UNTIL 500 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF EATONTON...MOVING SOUTHEAST AT 5 MPH. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS WILLARD AND AREAS WEST OF EATONTON THROUGH 5 PM.
Special weather statement, Jul 19, 4:48 PM EDT, 55 minutes before
GAZ109-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT SAT JUL 19 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN DODGE COUNTY UNTIL 515 PM EDT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTMAN...MOVING EAST AT 20 MPH. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS AREAS BETWEEN EASTMAN AND CHAUNCEY THROUGH 515 PM EDT.
Special weather statement, Jul 19, 5:16 PM EDT, 27 minutes before
GAZ097-111-192145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT SAT JUL 19 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN WHEELER AND SOUTHERN LAURENS COUNTIES UNTIL 545 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF ALAMO...MOVING EAST AT 10 MPH. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS CEDAR GROVE AND GLENWOOD THROUGH 545 PM.
Special weather statement, Jul 19, 5:23 PM EDT, 20 minutes before
GAZ074-192200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT SAT JUL 19 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN WASHINGTON COUNTY UNTIL 600 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING SOUTHEAST AT 15 MPH. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS WARTHEN... SPARKS AND RURAL NORTHERN WASHINGTON COUNTY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 32 min |
| Jul 19, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.